Flood, Ottawa
- When
- July 4, 10:00 AM CST to July 5, 2:00 AM CST
- Where
- Ottawa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
The Neosho River near Commerce rose above its flood stage of 15 feet at 11 am cdt on July 4. 08 feet at 6 pm cdt the same day before falling below its flood stage at 3 am cdt later that night.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Neosho River near Commerce rose above its flood stage of 15 feet at 11 am cdt on July 4. The river crested at 16.08 feet at 6 pm cdt the same day before falling below its flood stage at 3 am cdt later that night.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 4, 1:50 AM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 250 AM CDT SUN JUL 4 2004 COMPLEX OF STORMS HAS BEEN MOVING EASTWARD ACROSS NE/KS DURING THE NIGHT. SATL/RADAR LOOPS SHOW CONVECTIVE OUTFLOW FROM SYSTEM CURRENTLY DROPPING SOUTHWARD INTO SOUTHERN KS WITH INTENSE STORMS NORTH OF THE BOUNDARY. 00Z MESOETA SEEMS TO HAVE HAD A PRETTY GOOD HANDLE ON THIS WITH POTENTIAL FOR THE COMPLEX TO AFFECT NORTHERN AND NORTHEASTERN PARTS OF THE AREA LATER THIS MORNING THROUGH AROUND MIDDAY. COMPLEX PERHAPS A LITTLE QUICKER THAN MESOETA DEPICTED...BUT WILL WATCH TRENDS A LITTLE LONGER BEFORE FINAL DECISION ON HOW HARD TO HIT ANY MORNING POPS. WILL ALSO HAVE TO CONTEND WITH POTENTIAL FOR REMNANTS OF OUTFLOW BOUNDARY OVER THE AREA FOR THIS AFTERNOON...WHILE AT THE SAME TIME CAP SHOULD ALSO BE STRENGTHENING. PLANS FOR NOW ARE TO GO WITH SLIGHT CHANCE POPS OVER ABOUT THE NORTHERN 2/3S OF THE AREA DURING THE AFTERNOON. CURRENT PATTERN WILL SEE A SERIES OF WEAK IMPULSES MOVING THROUGH THE PLAINS MAINLY TO THE NORTH OVER THE NEXT FEW DAYS. WILL LIKELY SEE ANOTHER STORM COMPLEX TO THE NORTH BY TONIGHT...AND WILL KEEP CHANCE POPS MAINLY ALONG THE KS BORDER WITH SLIGHT CHANCE EXTENDING DOWN THROUGH THE TUL/FYV AREAS. CAP SHOULD BE EVEN STRONGER DURING THE DAY ON MONDAY...BUT WILL MAINTAIN SLIGHT CHANCE POPS OVER THE AREA. NEXT FRONTAL BOUNDARY SCHEDULED TO APPROACH FROM THE NORTHWEST BY MONDAY NIGHT INTO TUESDAY. WILL SEE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS SPREADING SOUTHWARD ACROSS THE AREA FOR THE MONDAY NIGHT THROUGH WEDNESDAY TIME FRAME AS BOUNDARY SAGS IN AND HANGS ACROSS THE AREA. TEMPS THE NEXT FEW AFTERNOONS EXPECTED TO BE QUITE WARM...AND WITH DEW POINTS IN THE 70S...HEAT INDICES WILL BE ON THE RISE. PRELIM NUMBERS: TUL 94 74 94 75 / 20 20 20 20 FSM 94 74 94 72 / 20 10 20 20 MLC 94 74 93 73 / 10 10 20 20 BVO 93 73 93 71 / 30 30 20 20 FYV 90 69 90 70 / 30 20 20 20 BYV 90 71 91 70 / 30 20 20 20 MKO 94 74 93 73 / 20 10 20 20 MIO 92 73 92 71 / 30 30 20 20 F10 94 74 94 75 / 20 10 20 20 HHW 94 73 93 73 / 10 10 10 20 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 930 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 930 AM CDT SUN JUL 4 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... A STRONG TO SEVERE THUNDERSTORM COMPLEX HAS MOVED EAST OF THE REGION THIS MORNING WITH ONLY A FEW LINGERING SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST ARKANSAS. ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO THE AFTERNOON HOURS...HOWEVER ANY THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORMS WILL DEVELOP TO OUR WEST TONIGHT WITH YET ANOTHER THUNDERSTORM COMPLEX LIKELY FORMING. THIS COMPLEX WILL TRACK EASTWARD AND MAY AFFECT PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE ASSOCIATED SEVERE WEATHER THREAT WILL CONTINUE TO FAVOR LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR FLASH FLOODING...AND FLOODING WILL CONTINUE TO BE A THREAT WITH ANY THUNDERSTORM COMPLEX THAT AFFECTS THE AREA. ADDITIONALLY...SEVERAL AREA RIVERS REMAIN IN FLOOD STAGE WITH FLOOD WARNINGS /OKCFLWTUL/ AND FLOOD STATEMENTS /OKCFLSTUL/ CONTAINING THE APPROPRIATE INFORMATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. ADDITIONALLY... ACTIVATION IN RESPONSE TO FLASH FLOODING OR ONGOING RIVER FLOODING MAY ALSO BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH THE GREATER CHANCES OCCURRING TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TULSA OK 744 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-OKZ058-063-068-069-072-041500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK- FRANKLIN AR-MADISON AR-OTTAWA OK-SEQUOYAH OK-WASHINGTON AR- 744 AM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 546 REMAINS IN EFFECT UNTIL 1000 AM CDT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OTTAWA...DELAWARE...CHEROKEE...ADAIR AND SEQUOYAH IN ARKANSAS... BEOTON...CARROLL...CRAWFORD...MADISON...WASHINGTON AND FRANKLIN. OKZ054>057-060>062-067-070-074-041500- CRAIG OK-HASKELL OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OSAGE OK- ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK- 744 AM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 546 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...TULSA...ROGERS...MAYES... WAGONER...MUSKOGEE AND HASKELL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT SUN JUL 4 2004
ARZ010-041400-
WASHINGTON AR-
754 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON
AT 754 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTH OF SPRINGDALE TO 9 MILES NORTHWEST
OF CINCINNATI...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
A LARGE PORTION OF NORTHERN WASHINGTON COUNTY WILL BE AFFECTED BY
THESE STORMS THROUGH 900 AM CDT.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT SUN JUL 4 2004
ARZ002-011-041400-
CARROLL AR-MADISON AR-
801 AM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND NORTHERN MADISON
AT 801 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF BUSCH TO 15 MILES WEST OF
BEST...MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.
A LARGE PORTION OF CARROLL AND NORTHERN MADISON COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 900 AM CDT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 AM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG 2 S PICHER 36.96N 94.83W
07/04/2004 OTTAWA OK EMERGENCY MNGR
*** 1 INJ *** NUMEROUS TREES DOWN. MOBILE HOME DAMAGED BY
FALLING TREE INJURING A RESIDENT.
&&
JBMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 915 AM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-OKZ058-063-068-069-072-041500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK- FRANKLIN AR-MADISON AR-OTTAWA OK-SEQUOYAH OK-WASHINGTON AR- 915 AM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 546 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OTTAWA...DELAWARE...CHEROKEE...ADAIR AND SEQUOYAH IN ARKANSAS... BENTON...CARROLL...CRAWFORD...MADISON...WASHINGTON AND FRANKLIN.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG OKESA 36.71N 96.13W
07/04/2004 OSAGE OK PUBLIC
SEVERAL TREES DOWN
0624 AM TSTM WND DMG 3 NW NOWATA 36.73N 95.68W
07/04/2004 NOWATA OK LAW ENFORCEMENT
NUMEROUS TREES DOWN
0645 AM TSTM WND DMG CHELSEA 36.54N 95.43W
07/04/2004 ROGERS OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
0720 AM TSTM WND DMG JAY 36.42N 94.80W
07/04/2004 DELAWARE OK LAW ENFORCEMENT
NUMEROUS TREES DOWN...A FEW BUILDINGS SUSTAINED MODERATE
DAMAGE. ALSO NUMEROUS TREES DOWN OVER ROADWAYS OUTSIDE
THE CITY.
0738 AM TSTM WND DMG SULPHUR SPRINGS 36.48N 94.46W
07/04/2004 BENTON AR LAW ENFORCEMENT
LARGE TREE DOWN ON HOUSE
0810 AM TSTM WND DMG LOWELL 36.26N 94.13W
07/04/2004 BENTON AR LAW ENFORCEMENT
NUMEROUS TREES DOWN
0820 AM TSTM WND DMG GREEN FOREST 36.34N 93.44W
07/04/2004 CARROLL AR LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
RBDThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415248.